Texas, 2011Hail and Damaging Winds in Texas, June 4, 2011
June 4, 2011 · NWS SHV · 5 events in 4 counties and zones
Pulse type severe thunderstorms, which produced strong downburst winds upon decay, were noted across portions of the region during the late afternoon and early evening hours of June 4th. These storms developed under a very unstable airmass and very hot temperatures.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Pulse type severe thunderstorms, which produced strong downburst winds upon decay, were noted across portions of the region during the late afternoon and early evening hours of June 4th. These storms developed under a very unstable airmass and very hot temperatures. The storms had very large, elevated cores and once they decayed, produced strong downburst winds which resulted in some localized wind damage and large hail. These storms were also prolific lightning producers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 4, 2:17 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 4, 2:17 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CDT SAT JUN 4 2011
.DISCUSSION...
ISSUED A HEAT ADVISORY EARLIER TODAY FOR THIS AFTERNOON THROUGH
SUNDAY AFTERNOON FOR NORTH CENTRAL LOUISIANA. THE HEAT INDEX
READINGS IN MONROE AND NATCHTOCHES EASILY REACHED OVER 105 THIS
AFTERNOON...AND THEY ARE EXPECTED TO REACH THAT LEVEL AGAIN ON
SUNDAY. SINCE THE HIGH HEAT INDEX READINGS ARE GOING OVER A
TWO OR MORE DAY PERIOD...WE WENT AHEAD AND ISSUED THE HEAT ADVISORY.
CONVECTION IS DEVELOPING THIS AFTERNOON OVER NORTH CENTRAL
LOUISIANA AND THIS CONVECTION SHOULD CONTINUE TO DEVELOP AND
SPREAD WEST DURING THE EARLY EVENING BEFORE DISSIPATING LATE IN
THE EVENING. THE UPPER RIDGE MOVED A LITTLE NORTHEAST OF THE FOUR
STATE AREA TODAY...AND THIS WILL ALLOW SOME AFTERNOON AND EVENING
ISOLATED SHOWERS AND THUNDERSTORMS TO FORM. WILL NEED TO MONITOR
THESE STORMS FOR MICROBURST ACTIVITY SINCE IT IS VERY WARM IN THE
LOW LEVELS OF THE ATMOSPHERE.
DUE TO THE WEAKNESS IN THE UPPER RIDGE...WILL CONTINUE WITH THE
ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR THE
NEXT SEVERAL DAYS. EXPECT A LITTLE BETTER COVERAGE OF CONVECTION
NEXT WEDNESDAY AND THURSDAY DUE TO A SIGNIFICANT BREAK...OR
WEAKNESS...IN THE UPPER RIDGE PROGGED BY THE GFS MODEL. RAISED
POPS UP TO 30 PERCENT OVER NORTH LA AND EAST TX FOR WEDNESDAY AND
THURSDAY FOR THAT REASON.
THE HOT MAX TEMPERATURES SHOULD MODERATE SOMEWHAT NEXT WEEK WITH
THE WEAKER UPPER RIDGE...AND DUE TO THE ANTICIPATED CONVECTION...
ESPECIALLY BY THE MIDDLE OF NEXT WEEK. WE MIGHT FALL BACK INTO THE
LOWER 90S FOR HIGHS. THIS IS STILL ABOVE THE NORMAL HIGHS FOR THIS
TIME OF YEAR...WHICH ARE IN THE UPPER 80S TO NEAR 90.
&&
.AVIATION...
SFC WINDS STILL ALL OVER THE PLACE WITH SPEEDS 5-10 KTS AND A FEW
GUSTS AT KTYR. MORE LATE DAY TSTMS MAY DEVELOP...THIS TIME IN THE
HEART OF THE CWA. GOOD CU FIELD CROPPING UP ESPECIALLY IN TOLEDO
BEND COUNTRY NORTH INTO I-20 AND MUCH OF NORTH CENTRAL LA INTO
SOUTH CENTRAL AR. LOW LEVEL WIND FLOW IS TO WNW. ISOLD TSTMS COULD
CROP UP...AFFECTING KSHV/KGGG/KLFK/KELD TERMINALS. THE WATER VAPOR
SHOWS A FETCH OF INCREASED MID LEVEL MOISTURE EXTENDING ALONG THE
GULF COAST IN OVER MUCH OF LA. MAY YET SEE AMENDMENTS...FOR NOW
VFR WILL PREVAIL.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 100 71 98 72 / 20 20 20 20 20
MLU 74 101 73 99 68 / 20 20 20 20 20
DEQ 68 99 68 97 63 / 0 10 10 10 10
TXK 70 98 69 97 70 / 20 10 10 10 10
ELD 70 98 68 97 66 / 20 10 10 20 20
TYR 71 99 70 98 71 / 20 20 20 20 20
GGG 71 99 70 98 70 / 20 20 20 20 20
LFK 71 98 70 97 70 / 20 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
LAZ005-006-013-014-018>022.
OK...NONE.
TX...NONE.
&&
03/24Hazardous weather outlook, Jun 4, 2:52 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT SAT JUN 4 2011
ARZ050-051-059>061-070>073-LAZ001>004-010>012-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-CLAIBORNE-
COLUMBIA-DE SOTO-FRANKLIN-GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-
LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NEVADA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UPSHUR-WEBSTER-WOOD-
352 PM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST
OKLAHOMA...AND EAST AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL AND
NORTHWEST LOUISIANA...AND EAST TEXAS...GENERALLY ALONG AND TO THE
SOUTH OF THE INTERSTATE 20 CORRIDOR DURING THE AFTERNOON AND EARLY
EVENING. THE STORMS THAT DEVELOP WILL MOVE TO THE WEST OR
NORTHWEST...AND WILL BE CAPABLE OF PRODUCING GUSTY WINDS AS THEY
DISSIPATE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE
REGION...GENERALLY DURING THE AFTERNOONS AND EARLY EVENINGS EACH DAY.
AREAS MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR...WILL
HAVE THE BETTER CHANCE OF THUNDERSTORMS. THE STORMS THAT DEVELOP
WILL MOVE TO THE WEST OR NORTHWEST...AND WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AS THEY DISSIPATE.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...HAM RADIO OPERATORS...AND
STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
LAZ005-006-013-014-018>022-051100-
CALDWELL-GRANT-JACKSON-LA SALLE-LINCOLN-NATCHITOCHES-OUACHITA-
UNION LA-WINN-
352 PM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA..
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL AND
NORTHWEST LOUISIANA...AND EAST TEXAS...GENERALLY ALONG AND TO THE
SOUTH OF THE INTERSTATE 20 CORRIDOR DURING THE AFTERNOON AND EARLY
EVENING. THE STORMS THAT DEVELOP WILL MOVE TO THE WEST OR
NORTHWEST...AND WILL BE CAPABLE OF PRODUCING GUSTY WINDS AS THEY
DISSIPATE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
...A HEAT ADVISORY IS IN EFFECT THROUGH SUNDAY AFTERNOON...
VERY WARM AND HUMID CONDITIONS WILL PERSIST THROUGH SUNDAY AFTERNOON
OVER NORTH CENTRAL LOUISIANA...CAUSING HEAT INDEX READINGS IN THE
105 TO 108 RANGE. HEAT INDEX READINGS MAY LOWER SOMEWHAT EARLY NEXT
WEEK.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE
REGION...GENERALLY DURING THE AFTERNOONS AND EARLY EVENINGS EACH DAY.
AREAS MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR...WILL
HAVE THE BETTER CHANCE OF THUNDERSTORMS. THE STORMS THAT DEVELOP
WILL MOVE TO THE WEST OR NORTHWEST...AND WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AS THEY DISSIPATE.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...HAM RADIO OPERATORS...AND
STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
03
In the hours before
Special weather statement, Jun 4, 2:55 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT SAT JUN 4 2011
LAZ017-042200-
SABINE-
355 PM CDT SAT JUN 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
MANY AND ZWOLLE...
AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MANY...OR 24 MILES NORTHWEST OF
ANACOCO...MOVING NORTHWEST AT 20 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
03Special weather statement, Jun 4, 3:38 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT SAT JUN 4 2011
LAZ001-010-TXZ151-042215-
CADDO-DE SOTO-PANOLA-
438 PM CDT SAT JUN 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
PANOLA...
IN NORTHWEST LOUISIANA...
DE SOTO AND CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
DEBERRY...
AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES EAST SOUTHEAST OF
DEBERRY...OR 19 MILES SOUTHWEST OF SHREVEPORT...MOVING NORTHWEST AT
10 MPH. ANOTHER STRONG THUNDERSTORM WAS INDICATED 4 MILES NORTHWEST
OF LONGSTREET...ALSO MOVING NORTHWEST AT 10 MPH.
WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS.
15Special weather statement, Jun 4, 4:40 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT SAT JUN 4 2011
TXZ152-165-166-042330-
ANGELINA-NACOGDOCHES-SAN AUGUSTINE-
540 PM CDT SAT JUN 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SAN AUGUSTINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
ETOILE AND MACUNE...
AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF MACUNE TO 12 MILES SOUTH OF MACUNE TO 12 MILES EAST OF
ROCKLAND...OR ALONG A LINE EXTENDING FROM 28 MILES SOUTH OF CENTER TO
21 MILES NORTHEAST OF ROCKLAND TO 12 MILES EAST OF ROCKLAND...MOVING
WEST NORTHWEST AT 20 MPH.
WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS. SHOULD THESE
STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Special weather statement, Jun 4, 5:07 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT SAT JUN 4 2011
TXZ151-153-042345-
PANOLA-SHELBY-
607 PM CDT SAT JUN 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
PANOLA...
IN EASTERN TEXAS...
SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
JOAQUIN AND TENAHA...
AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST NORTH OF JOAQUIN...OR 15 MILES
NORTH OF CENTER...MOVING WEST AT 15 MPH. ANOTHER STRONG THUNDERSTORM
WAS INDICATED NEAR TENAHA...MOVING NORTHWEST AT 15 MPH.
WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS. SHOULD THESE
STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Special weather statement, Jun 4, 5:25 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT SAT JUN 4 2011
TXZ125-050015-
UPSHUR-
625 PM CDT SAT JUN 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
GILMER AND WEST MOUNTAIN...
AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GILMER...OR 7
MILES NORTHEAST OF GLADEWATER...MOVING NORTH NORTHWEST AT 15 MPH.
WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS
STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Local storm report, Jun 4, 5:32 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 3 NNW LOGANSPORT 32.01N 94.01W
06/04/2011 DE SOTO LA LAW ENFORCEMENT
6 TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY
764 AND STATE LINE ROAD.
&&
15Thunderstorm Wind, Gregg
- When
- June 4, 5:35 PM CST
- Where
- Gregg County, 1.35 mi WNW of Gladewater
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 32.540, -94.950
Trees and powerlines were downed in the town of Gladewater. One tree fell on top of a brick home. There were no report of any injuries.
Thunderstorm Wind, Harrison
- When
- June 4, 6:50 PM CST
- Where
- Harrison County, 2.38 mi NNW of Marshall Northeast
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.610, -94.350
Trees were downed near the community of Woodlawn, Texas.
Thunderstorm Wind, Morris
- When
- June 4, 7:00 PM CST
- Where
- Morris County, 1.5 mi NNE of Dangerfield
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.050, -94.720
Powerlines were downed just north of Daingerfield, Texas in Morris County.
Hail, Titus
- When
- June 4, 7:25 PM CST
- Where
- Titus County, 0.58 mi E of Winfield
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.170, -95.110
Thunderstorm Wind, Titus
- When
- June 4, 7:30 PM CST
- Where
- Titus County, 1.87 mi ENE of Kilfoyle
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 33.130, -94.940
Trees were downed southeast of Mount Pleasant. Large signs were blown down at the Chapel Hill School and a roof was taken off a mobile home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, June 4 to 8, 20111 death · 59 injured · 3 events
- Flash Flood and Flood in Indiana, June 4, 20111 death · 3 injured · $161,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Arkansas, June 4 to 5, 20111 death · $240,000 · 1 in hail · 10 events
- Heavy Rain and Strong Wind in California, June 4, 2011$20 million · 3 events
- Heat in Texas, June 4, 20111 death · 1 event
- Hail and Damaging Winds in Illinois, June 4, 2011$461,000 · 1.75 in hail · 23 events
- Flash Flooding and Flood in Ohio, June 4 to 5, 2011$425,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Indiana, June 4, 2011$352,000 · 96 kt wind · 14 events
- Hail and Damaging Winds in Ohio, June 4, 2011$372,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2011$312,000 · 1.75 in hail · 8 events
- Damaging Winds in Louisiana, June 4, 2011$197,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Ohio, June 4, 2011$62,000 · 2 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301608, 301613, 301614, 301609, 301612.